SHARE

The RCMP issued a clarification Wednesday about a drug overdose in Bay Roberts. They say a bubble gum container was laced with narcotics, not the bubble gum itself.

An RCMP officer used Naloxone nasal spray on the victim, which reversed the effects of the overdose. The victim was taken to hospital and survived.

Police seized several items near the victim, including what appeared to be bubble gum. Preliminary tests on the container found positive indicators for narcotics, including fentanyl, an extremely potent narcotic that can be deadly in even minute amounts.

The source of the container remains under investigation. Police believe it was brought in from out of province. The RCMP is asking people be vigilant and mindful in the event other such substances are in the community.

Police add they have no reason to believe narcotic-laced gum is being sold in the community or in stores. It is believed the container was used to conceal the narcotics after purchase outside the province and sent to Newfoundland through the mail.

***This story has been updated with new information after the RCMP issued a clarification. The original version of this report said the bubble gum was laced with narcotics, but police now say it was only the container.***

-Advertisement-